Hail, Jefferson
- When
- April 22, 8:45 PM EST to 8:55 PM EST
- Where
- Jefferson County, 1 mi NE of Jefferson City
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.133, -83.467
Nickel-size hail
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Apr 22, 6:30 PM EST, 2 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 730 PM EDT FRI APR 22 2005 .DISCUSSION...CONVECTION FORMING OVER MIDDLE TENNESSEE MOVING NORTHEASTWARD INTO THE MRX CWA THIS EVENING. ATMOSPHERE BECOMING INCREASING UNSTABLE WITH AN INFLUX OF LOW LEVEL MOISTURE AND STRONG LIFT MOVING IN IN ADVANCE OF A COLD FRONT. THIS WILL ALLOW CONVECTION WILL CONTINUE INTO THE OVERNIGHT HOURS WITH POTENTIAL FOR SOME OF THESE STORMS TO BECOME STRONG...POSSIBLE EVEN SEVERE. THE FRONTAL PASSAGE IS EXPECTED TO CROSS THE MRX CWA OVERNIGHT. BEHIND THE FRONT SCATTERED SHOWERS WILL CONTINUE AND MUCH COLDER AIR WILL PUSH IN. WINDS WILL INCREASE BEHIND THE FRONT...BECOMING BREEZY THROUGHOUT MUCH OF THE AREA WITH LOCALLY WINDY CONDITIONS EXPECTED OVER THE HIGHER TERRAIN. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 52 56 34 56 / 70 30 10 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 50 53 34 50 / 80 60 40 20 OAK RIDGE, TN 50 52 34 51 / 80 60 30 20 TRI CITIES AIRPORT, TN 50 52 34 46 / 80 60 60 30 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...A FREEZE WATCH IN EFFECT FOR SATURDAY NIGHT FOR CHEROKEE AND CLAY COUNTIES. TN...A FREEZE WATCH IN EFFECT FOR SATURDAY NIGHT FOR THE NORTHERN CUMBERLAND PLATEAU...PARTS OF NORTHEAST TENNESSEE AND THE MOUNTAINS OF TENNESSEE. VA...A FREEZE WATCH IN EFFECT FOR SATURDAY NIGHT FOR SOUTHWEST VIRGINIA. && MJB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 600 PM EDT FRI APR 22 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-230930- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 600 PM EDT (500 PM CDT) FRI APR 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWESTERN VIRGINIA AND EXTREME SOUTHWESTERN NORTH CAROLINA. .DAY ONE (TONIGHT)... THERE IS A MODERATE RISK OF SEVERE STORMS FOR MOST OF EAST TENNESSEE. A SLIGHT RISK OF SEVERE STORMS IS ALSO EXPECTED FOR NORTHEAST TENNESSEE AND SOUTHWESTERN VIRGINIA...AS WELL AS CHEROKEE AND CLAY COUNTIES OF NORTH CAROLINA.. AS A STRONG LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT APPROACH THE REGION THIS EVENING...SCATTERED TO NUMEROUS STRONG TO SEVERE STORMS ARE EXPECTED TO DEVELOP AND MOVE EAST AT AROUND 30 MPH. THESE STORMS WILL LIKELY BEGIN TO MOVE ACROSS THE CUMBERLAND PLATEAU BY 7 PM CDT...WITH STORMS MOVING INTO THE VALLEY OF EAST TENNESSEE BY 9 PM EDT. FROM THERE...THEY WILL SPREAD TO NORTHEAST TENNESSEE AND SOUTHWEST VIRGINIA...AND ALSO CLAY AND CHEROKEE COUNTIES OF NORTH CAROLINA...BETWEEN 10 PM AND MIDNIGHT EDT. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN SEVERE WEATHER THREATS FROM THESE STORMS...WITH A WIDESPREAD OUTBREAK OF DAMAGING WINDS POSSIBLE. IN ADDITION...ISOLATED TORNADOES CAN NOT BE RULED OUT. PLEASE REPORT ANY DAMAGE FROM THESE STORMS TO LOCAL AUTHORITIES SO THEY CAN PASS THIS INFORMATION ON TO THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN (SATURDAY THROUGH THURSDAY)... FOR SATURDAY AND SUNDAY...MUCH COLDER AIR WILL MOVE INTO THE REGION BEHIND THE PASSAGE OF THE STRONG COLD FRONT. TEMPERATURES ARE EXPECTED TO FALL CLOSE TO OR BELOW FREEZING ACROSS MUCH OF THE REGION ON SATURDAY NIGHT...AND AGAIN ON SUNDAY NIGHT ACROSS SOUTHWESTERN VIRGINIA AND NORTHEAST TENNESSEE. IN ADDITION...SCATTERED SNOW SHOWERS WITH SOME LIGHT SNOW ACCUMULATIONS WILL BE POSSIBLE ACROSS THE HIGHER ELEVATIONS...MAINLY ABOVE 2500 FEET. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED FOR MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. TG/SP
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
932 PM EDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 2 NE SUNBRIGHT 36.26N 84.65W
04/22/2005 1.00 INCH MORGAN TN LAW ENFORCEMENT
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
934 PM EDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL LENOIR CITY 35.80N 84.27W
04/22/2005 0.75 INCH LOUDON TN LAW ENFORCEMENT
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
935 PM EDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0909 PM HAIL JEFFERSON CITY 36.12N 83.49W
04/22/2005 1.75 INCH JEFFERSON TN TRAINED SPOTTER
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
939 PM EDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 3 SW JELLICO 36.55N 84.17W
04/22/2005 1.00 INCH CAMPBELL TN LAW ENFORCEMENT
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
943 PM EDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL BENTON 35.18N 84.65W
04/22/2005 0.75 INCH POLK TN LAW ENFORCEMENT
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
945 PM EDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL RUSSELLVILLE 36.26N 83.20W
04/22/2005 0.75 INCH HAMBLEN TN AMATEUR RADIO
&&The Knoxville radar (KMRX), 7 km away, was scanning. The volume nearest the first event began at 01:44 UTC.
1 hail. Local standard time, as filed.
Nickel-size hail
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5442939.